Alert archive / Colorado / Tornado Warnings in 2009
Tornado Warning 68, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 20, 2009, 11:36 PM MDT for Douglas County, Colorado. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2009, 11:36 PM MDT (05:36 UTC)
- Expired
- Jul 21, 2009, 12:00 AM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Douglas County, CO
The radar
The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 11:39 PM MDT | TORNADO | 5 S Castle Rock, CO | SAW DEBRIS BUT NO APPARENT DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 210536 TORBOU COC035-210600- /O.NEW.KBOU.TO.W.0068.090721T0536Z-090721T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 1136 PM MDT MON JUL 20 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL MIDNIGHT MDT * AT 1136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES EAST OF PERRY PARK...OR 28 MILES NORTH OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRY PARK...LARKSPUR AND GREENLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3913 10470 3914 10504 3932 10509 3938 10486 TIME...MOT...LOC 0536Z 332DEG 13KT 3926 10494 $$
3 follow-up statements
000 WWUS55 KBOU 210539 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1139 PM MDT MON JUL 20 2009 COC035-210600- /O.CON.KBOU.TO.W.0068.000000T0000Z-090721T0600Z/ DOUGLAS CO- 1139 PM MDT MON JUL 20 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SOUTHERN DOUGLAS COUNTY... AT 1139 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS STORM WAS LOCATED NEAR PERRY PARK...OR 30 MILES NORTH OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRY PARK...LARKSPUR AND GREENLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3913 10470 3914 10504 3932 10509 3938 10486 TIME...MOT...LOC 0539Z 337DEG 11KT 3926 10495 $$
000 WWUS55 KBOU 210547 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1147 PM MDT MON JUL 20 2009 COC035-210600- /O.CON.KBOU.TO.W.0068.000000T0000Z-090721T0600Z/ DOUGLAS CO- 1147 PM MDT MON JUL 20 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR SOUTHERN DOUGLAS COUNTY... AT 1147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR LARKSPUR...OR 24 MILES NORTH OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRY PARK...LARKSPUR AND GREENLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3913 10470 3914 10504 3932 10509 3938 10486 TIME...MOT...LOC 0547Z 337DEG 11KT 3920 10488 $$
000 WWUS55 KBOU 210600 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1200 AM MDT TUE JUL 21 2009 COC035-210610- /O.EXP.KBOU.TO.W.0068.000000T0000Z-090721T0600Z/ DOUGLAS CO- 1200 AM MDT TUE JUL 21 2009 ...THE TORNADO WARNING FOR SOUTHERN DOUGLAS COUNTY HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA. LAT...LON 3913 10470 3914 10504 3932 10509 3938 10486 TIME...MOT...LOC 0600Z 342DEG 12KT 3915 10487 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 20, 3:19 PM MDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jul 20, 3:19 PM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 319 PM MDT MON JUL 20 2009 .SHORT TERM...FIRST SHORTWAVE HAD MOVED INTO FAR EASTERN COLORADO... REMNANTS OF ASSOCIATED CONVECTION MOVING OUT OF CWA. WEAK SUBSIDENCE BEHIND WAVE KEPT AFTERNOON CONVECTION LIMITED TO MOUNTAINS AHEAD OF NEXT WAVE WHICH WAS NOTED BY SATELLITE OVER NORTHWEST COLORADO. AT THE SURFACE...CURRENT DATA SUGGESTING FRONT ACROSS SOUTHERN WYOMING INTO NEBRASKA PANHANDLE. WAVE OVER NORTHWEST COLORADO TO PROVIDE DYNAMICS ACROSS THE AREA DURING THE EVENING AS IT MOVES ACROSS CWA...SHOULD SEE CONVECTION INCREASE IN COVERAGE AS A RESULT. FRONT MOVING ACROSS PLAINS SHOULD PROVIDE SURFACE CONVERGENCE FOR ADDITIONAL STORM DEVELOPMENT. INSTABILITY TO BE ON THE INCREASE... BUT WILL BE LIMITED AT THE LOWER ELEVATIONS BEHIND THE FRONT. FORECAST SOUNDINGS SHOWING BEST SHEAR AND CAPE ACROSS NORTHEAST CORNER...LESS AS ONE MOVES TOWARD FOOTHILLS. SPC HAS RECENTLY HOISTED SEVERE STORM WATCH FOR LOGAN...PHILLIPS AND SEDGWICK COUNTIES. STORMS IN THE WATCH AREA CAPABLE OF LARGE HAIL AND STRONG WIND. ELSEWHERE...GUSTY MICROBURST WINDS TO AROUND 50 MPH WILL BE THE MAIN THREAT. PRECIPITABLE WATER VALUES HAVE LOWERED TO AROUND EIGHT TENTHS OF AN INCH ACROSS PLAINS...SO HEAVY RAIN NOT A CONCERN. ALL CONVECTION SHOULD BE DONE BY MIDNIGHT ONCE THE LAST WAVE MOVES EAST OF THE CWA. LATEST RUC SHOWS SOME LIGHT QPF ACROSS AREA OVERNIGHT. FEEL SUBSIDENCE BEHIND WAVE WILL LIMIT PRECIP DEVELOPMENT AFTER MIDNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST DEVELOPMENT OF STRATUS AND SOME FOG AFTER MIDNIGHT...WHILE FORECAST SOUNDINGS INDICATE MOISTURE RATHER SHALLOW. STRATUS DEVELOPMENT A GOOD POSSIBILITY ACROSS PLAINS...PARTICULARY ALONG AND NEAR FRONT RANGE. COULD ALSO SEE SOME DRIZZLE OR VERY LIGHT RAIN. ALL THIS ALREADY IN GRIDS AND FORECAST...WILL LEAVE ALONE. ON TUESDAY...UPPER LEVEL RIDGE TO BE CENTERED SOUTHWEST OF COLORADO...WITH NORTHWEST FLOW ALOFT OVER REGION. BOUNDARY LAYER PROGS SHOW EASTERLY FLOW ACROSS PLAINS...WITH PRECIPITABLE WATER VALUES AROUND AN INCH IN AND NEAR FOOTHILLS. LITTLE IF ANY QG ASCENT SHOWN BY MODELS. SO IT LOOKS LIKE CONVECTION DEVELOPMENT TO RELY ON INSTABILITY AND UPSLOPE. CURRENT LOW POPS FOR MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS STILL LOOKING REASONABLE. FORECAST SOUNDINGS SHOW AIRMASS A BIT TOO STABLE ACROSS THE PLAINS AWAY FROM FRONT RANGE FOR STORMS. AS FOR TEMPS...THICKNESS PROGS AS WELL AS GUIDANCE SHOW HIGHS AROUND 80 ACROSS THE PLAINS. CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...WILL CHANGE LITTLE. .LONG TERM...DEEP NWLY FLOW ON THE EAST FACING SIDE OF THE HIGH AMPLITUDE UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL REMAIN OVER THE FCST AREA THROUGH THE END OF THE WEEK. WEAK PERTURBATIONS EMBEDDED WITHIN THE FLOW ARE PROGGED TO PASS OVER THE REGION FM TIME TO TIME BUT WITH LITTLE CONSEQUENCE AS THE RESIDENT AIRMASS GRADUALLY BECOMES DRIER AND MID-LEVELS BECOME INCREASINGLY MORE STABLE WITH WARMING ALOFT. WARMING ALSO SHOWS UP AT GROUND LEVEL WITH HIGH PLAINS TEMPERATURES RETURNING TO AT LEAST THE LOWER 90S BY THURSDAY AND FRIDAY. WILL HOLD ONTO LOW POPS PRESENTLY IN THE FCST... WITH THE HIGHER LOW POPS OVER THE ELEVATED TERRAIN. BY THE WEEKEND MAY SEE A MODEST INCREASE IN T-STORM ACTIVITY WITH SUBTROPICAL MOISTURE TRAPPED BENEATH THE UPPER RIDGE SHIFTING EASTWARD ACROSS THE REGION. AN INCREASE IN CLOUDINESS MAY ALSO LOWER DAYTIME TEMPERATURES BACK TO AVERAGE OR EVEN SLIGHTLY BELOW AVERAGE VALUES. && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED ACROSS AREA THROUGH ABOUT 04Z. GUSTY OUTFLOW WINDS TO AROUND 40 KTS POSSIBLE AT AREA AIRPORTS. VFR CONDITIONS TO PREVAIL THROUGH 06Z...ALTHOUGH CEILINGS MAY BE LOW ENOUGH TO AFFECT ILS APPROACHES. SURFACE FRONT TO MOVE ACROSS THE AREA BY 01Z...WITH NORTHEAST WINDS DEVELOPING. STILL SOME POTENTIAL FOR THE DEVELOPMENT OF LOW CLOUDS LOW CLOUDS IN THE 10Z-14Z TIMEFRAME. SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z AS SURFACE WINDS BECOME SOUTHEAST. GUSTY WINDS TO 40 KTS POSSIBLE NEAR THE STORMS ALONG WITH BRIEF HEAVY RAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/BAKER
Hazardous weather outlook, Jul 20, 10:43 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1043 AM MDT MON JUL 20 2009 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1043 AM MDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND MOUNTAIN VALLEYS THROUGH THE EARLY EVENING HOURS...PRODUCING BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH. ALONG THE FOOTHILLS AND ACROSS THE PLAINS...A COLD FRONT WILL MOVE THROUGH THE REGION DURING THE AFTERNOON WITH A CHANCE OF THUNDERSTORMS THROUGH THE EARLY EVENING. THE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH. A FEW STORMS ACROSS THE PLAINS COULD BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL REMAIN LOW DURING THE UPCOMING WEEK AS SOMEWHAT DRIER AND MORE STABLE CONDITIONS ASSOCIATED WITH A STRONG HIGH PRESSURE RIDGE SPREAD ACROSS THE REGION. AFTERNOON AND EVENING THUNDERSTORMS MAY STILL PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND STRONG GUSTY WINDS. KEEP IN MIND...ALL THUNDERSTORMS PRODUCE LIGHTNING WHICH CAN POTENTIALLY EXTEND UP TO 10 MILES FROM THE CORE OF THE STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. D-L/BAKER
In the hours before
Special weather statement, Jul 20, 9:47 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 947 PM MDT MON JUL 20 2009 COZ040-043-210415- CENTRAL AND SOUTH WELD COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 947 PM MDT MON JUL 20 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD COUNTY EXTREME NORTHEASTERN BROOMFIELD COUNTY AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES WEST OF PLATTEVILLE...OR 16 MILES SOUTHWEST OF GREELEY...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PLATTEVILLE...MEAD...HUDSON...GILCREST...FREDERICK...FORT LUPTON... FIRESTONE AND DACONO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 4004 10452 4004 10503 4027 10504 4033 10478 TIME...MOT...LOC 0347Z 326DEG 20KT 4021 10488
Local storm report, Jul 20, 10:56 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1056 PM MDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL ARVADA 39.82N 105.11W
07/20/2009 M1.00 INCH JEFFERSON CO NWS EMPLOYEE
1037 PM HAIL FORT COLLINS 40.56N 105.07W
07/20/2009 M2.00 INCH LARIMER CO TRAINED SPOTTER
.60 INCH PRECIPITATION IN 30 MINUTES
1022 PM HAIL ARVADA 39.82N 105.11W
07/20/2009 M1.00 INCH JEFFERSON CO NWS EMPLOYEE
ROOF DAMAGE. SKY LIGHTS ON RV BLOWN OUT.
1018 PM HAIL LOVELAND 40.42N 105.07W
07/20/2009 M1.00 INCH LARIMER CO TRAINED SPOTTER
LOTS OF 1 INCH HAIL PILING UP
1018 PM HAIL ARVADA 39.82N 105.11W
07/20/2009 M1.25 INCH JEFFERSON CO NWS EMPLOYEE
LOTS OF TREE DAMAGE. HAIL COVERING GROUND. VERY HEAVY
RAIN.
1018 PM HAIL N GOLDEN 39.74N 105.21W
07/20/2009 M1.00 INCH JEFFERSON CO NWS EMPLOYEE
1016 PM HAIL FORT COLLINS 40.56N 105.07W
07/20/2009 M1.75 INCH LARIMER CO TRAINED SPOTTER
1015 PM TSTM WND GST ARVADA 39.82N 105.11W
07/20/2009 E60.00 MPH JEFFERSON CO NWS EMPLOYEE
PEA SIZE HAIL. HEAVY RAIN. POWER OUT.
1012 PM HAIL FORT LUPTON 40.09N 104.81W
07/20/2009 M2.00 INCH WELD CO TRAINED SPOTTER
1010 PM HAIL ARVADA 39.82N 105.11W
07/20/2009 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
HEAVY RAIN
1001 PM HAIL 1 NE FIRESTONE 40.13N 104.92W
07/20/2009 M1.00 INCH WELD CO TRAINED SPOTTER
HEAVY RAIN. WIND NNE 20 TO 30 MPH.
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:47 PM MDT | Special Weather Statement | BOU | Broomfield | 28 min |
| Jul 20, 9:56 PM MDT | Severe Thunderstorm Warning | BOU | Broomfield, Weld | 34 min |
| Jul 20, 10:04 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 41 min |
| Jul 20, 10:06 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield, Denver, Jefferson | 39 min |
| Jul 20, 10:22 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 25 min |
| Jul 20, 10:24 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Weld | 51 min |
| Jul 20, 10:31 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
| Jul 20, 10:34 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 86 min |
| Jul 20, 10:39 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 81 min |
| Jul 20, 10:43 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 47 min |
| Jul 20, 10:56 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Jul 20, 11:18 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas, Elbert | 117 min |
| Jul 20, 11:24 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 51 min |
| Jul 20, 11:27 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 31 min |
| Jul 21, 12:02 AM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Weld | 88 min |
| Jul 21, 3:28 PM MDT | Special Weather Statement | BOU | Douglas | 47 min |
Nearby
Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.